Jump to content
CrazyBoards.org

Recommended Posts

If you're taking it every day, it is likely your body will get used to the quetiapine over time and the sedation effects will decrease.

If you don't take it every day, but just as needed, it's likely the sedation will be somewhat consistent.

The sleepiness comes from how the drug has antihistamine properties at lower doses, so it can feel like benadryl or other drowsy-inducing allergy meds.

Link to comment
Share on other sites

I found both low dose PRN and a larger nighttime dose doesn't make me sleepy anymore. The night dose does make me temporarily sleepy for about 10 minutes or so when it kicks in, but if I stay up and don't go to the sleep that passes quickly. For this reason I try to get to sleep as soon as possible after I take my night meds. PRN low doses (25mg pills) don't make me sleepy at all. I do get foggy in the head if I've needed it all day long, but I don't get sleepy. I used to when I started quetiapine, but not anymore.

I do hear a lot of people say smaller doses are more sedating though, so I might be an exception to the rule. 

Link to comment
Share on other sites

I used to take seroquel four times a day at 200 mg each dose. The tiredness went away for me. 

However, now I take the seroquel Xr and I am less tired than on the IR (regular quetiapine). 

I take it only once a day which is much more convenient. I take it for SZA though and not anxiety (although it does help my anxiety disorder), hence the high dose. I'm not sure if the XR is as good for anxiety as the IR was for me though. Something to discuss with your pdoc for sure. Good luck! 

Link to comment
Share on other sites

The good thig about quitiapine is the more you take the less sedating it is. 25mg-300mg was the worse period when I was titrating up I was litrally falling asleep standing up. Once I had past the 300 mg mark I started to feel less sedated. I ended up on 600mg and I was fine on that but had to come off it cause it made my heart beat too fast.

As far as I know it does not start to work for bi-polar/schizophrenia until you get around to the 300mg level.

Don't worry it does get better.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...